MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN STYLUS 1MM; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. LGN STYLUS 1MM; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71434333
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device, used in treatment, was returned and evaluated. a visual inspection of the returned device confirmed the stated failure mode.The device is fractured and the fractured piece was returned, rendering the device inoperable.The device shows signs of extensive use. a review of complaint history did not reveal additional complaints for the listed batch for the same failure mode. a review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.  at this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.Internal complaint reference number: (b)(4).
 
Event or Problem Description
It was reported that, during a tka surgery, a screw fell out of one lgn stylus 1mm.Incident occurred with instruments outside of the patient.Surgery was resumed, without any delay, using a smith and nephew back-up device.No health consequences were reported.The investigation found that the device was fractured.

Brand Name
LGN STYLUS 1MM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12375272
Report Number1020279-2021-06573
Device Sequence Number19826851
Product Code HRY
UDI-Device Identifier03596010549839
UDI-Public03596010549839
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K121393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71434333
Device Catalogue Number71434333
Device Lot Number19CK00111
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2021
Initial Report FDA Received Date08/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1